Pennsylvania, 2008Damaging Winds in Pennsylvania, June 8, 2008
June 8, 2008 · NWS PBZ · 3 events in 2 counties and zones
A weak upper level shortwave moved across northwest Pennsylvania producing scattered severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level shortwave moved across northwest Pennsylvania producing scattered severe thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 6:45 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 8, 6:45 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
745 PM EDT SUN JUN 8 2008
.SYNOPSIS...
HEAT AND HUMIDITY WILL CONTINUE THROUGH MONDAY. A COLD FRONT WILL
CROSS THE REGION ON TUESDAY BRINGING SHOWERS AND THUNDERSTORMS. MORE
SEASONABLE TEMPERATURES MAY BE EXPECTED IN THE WAKE OF THAT FRONT.
&&
.NEAR TERM /THROUGH MONDAY/...
RIDGING WILL CONTINUE THROUGH MONDAY...WITH HOT/HUMID CONDITIONS
CONTINUING. A WAVE RIDING OVER THE RIDGE IS GENERATING A LINE
OF SHWRS/TSTMS CURRENTLY CROSSING NORTHERN OHIO. THIS LINE WILL
CLIP MERCER/VENANGO/FOREST COUNTIES IN THE NEXT 1-3 HRS...WITH
SCATTERED SHWRS/TSTMS. ANOTHER WAVE MAY CLIP NW PA AND EAST CENTRAL
OHIO MONDAY AFTN...BRINGING PERHAPS MORE ISOLATED TSTMS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE RIDGE AXIS IS PROGGED TO SHIFT EASTWARD WITH LOW
DIGGING OVER THE UPPER MISSISSIPPI VALLEY DURING THE NEXT 24 HOURS.
THUS, MID LEVEL TEMPERATURES ARE EXPECTED TO DROP SLIGHTLY BY MONDAY
EVE WITH BETTER POTENTIAL FOR ISOLATED THUNDERSTORM DEVELOPMENT IN
THE LATE DAY HEAT.
AS LOW ADVANCES ACROSS THE GREAT LAKES, LOW LEVEL JET WILL
INCREASE OVER THE WESTERN ZONES AFTER MIDNIGHT WITH TIGHTENING
PRESSURE GRADIENT...SURFACE WILL NATURALLY COOL BY THAT TIME, BUT
INDICATIONS ARE THAT SOME ELEVATED THUNDERSTORMS ARE POSSIBLE
SHOULD MOISTURE CONVERGE SUFFICIENTLY. AT ANY RATE...WILL FORECAST
CHANCE THUNDER OVER THE OHIO ZONES/SLIGHT NUMBERS ELSEWHERE IN THE
PREDAWN HOURS OF TUESDAY.
THEREAFTER...HAVE PERSISTED WITH POP ESCALATION TO LIKELY NUMBERS
ON TUESDAY WITH SLIGHT CHANCE SEVERE AS THE UPPER/MID LEVEL TROUGH
IS PROGGED TO NEGATIVELY TILT WITH INCREASING, DEEP SHEAR AS THE
SYSTEM COMPLETES ITS SWEEP OF THE UPPER OHIO.
HIGH PRESSURE WILL BUILD BY LATE TUESDAY NIGHT AND DRY THE WEATHER
FOR MID WEEK WITH COOLER/NEAR SEASONAL TEMPERATURES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A HIGH PRESSURE RIDGE AT THE SURFACE AND ALOFT WILL HOLD FOR
WEDNESDAY NIGHT THROUGH MUCH OF THE DAY FRIDAY. AS THE HIGH SLIDES
EAST FRIDAY...MOISTURE WILL INCREASE...WITH A FRONT CROSSING THE
REGION FRIDAY NIGHT INTO SATURDAY. A WEAK SURFACE HIGH WILL BUILD IN
FOR SUNDAY...BUT THE MID LEVEL FLOW WILL REMAIN FAIRLY
ZONAL...ALLOWING FOR DISTURBANCES TO RIDE THROUGH. TEMPERATURES WILL
REMAIN AT OR ABOVE SEASONAL AVERAGES THROUGH THE PERIOD.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE LINE OF TSTMS CROSSING NORTHERN OHIO MAY CLIP KFKL IN THE NEXT
1-2 HRS...WITH A BRIEF SHWR. THINK CIGS/VIS WILL REMAIN VFR WITH
ANY ACTIVITY. OTHERWISE...HIGH PRESSURE WILL PROVIDE VFR CONDITIONS
THROUGH MONDAY NIGHT. A COLD FRONT WILL CROSS THE REGION ON TUESDAY
BRINGING A ROUND OF SHOWERS AND STORMS AND THE POTENTIAL FOR IFR
CONDITIONS...AS WELL AS A SLIGHT CHANCE FOR SEVERE WEATHER. HIGH
PRESSURE WILL BUILD IN FOR WEDNESDAY INTO THURSDAY WITH PREVAILING
VFR CONDITIONS. ANOTHER COLD FRONT WILL AFFECT THE REGION LATE
FRIDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 8, 4:29 AM EST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 AM EDT SUN JUN 8 2008
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-090930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
529 AM EDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TUESDAY WITH DAMAGING WIND AND LARGE HAIL THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT MAY BE NEEDED TUESDAY.
In the hours before
Special weather statement, Jun 8, 7:10 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
810 PM EDT SUN JUN 8 2008
PAZ007-008-090100-
MERCER PA-VENANGO PA-
810 PM EDT SUN JUN 8 2008
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...VENANGO AND
MERCER...
AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES
NORTHWEST OF MAURICE K GODDARD STATE PARK TO 29 MILES NORTHWEST OF
SHARON...MOVING EAST AT 45 MPH. STORMS ALONG THIS LINE ARE CAPABLE
OF PRODUCING WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...PEA SIZED HAIL...AND BRIEF HEAVY RAINFALL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ENTERPRISE...FARRELL...FREDONIA...GROVE CITY AND HERMITAGE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Mercer
- When
- June 8, 7:33 PM EST
- Where
- Mercer County, 0.69 mi N of Henlein
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.410, -80.380
A trained spotter reported trees down in the Greenville area.
Thunderstorm Wind, Mercer
- When
- June 8, 7:33 PM EST
- Where
- Mercer County, Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.480, -80.450
A trained spotter reported trees down in the Jamestown area.
Thunderstorm Wind, Venango
- When
- June 8, 7:50 PM EST
- Where
- Venango County, 1.48 mi NNW of Victory
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.390, -79.780
Emergency management reported trees down east of Franklin.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 102112, 102114, 102108.